Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 288, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 8, 2011, 7:07 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 7:07 PM EDT (23:07 UTC)
- Expired
- Aug 8, 2011, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:09 PM EDT | TSTM WND DMG | 1 Ese Troy, NC | TREE DOWN ON BISCOE ROAD |
| Aug 8, 7:10 PM EDT | TSTM WND DMG | 2 S Troy, NC | SEVERAL TREES DOWN NEAR PEKIN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
192
WUUS52 KRAH 082307
SVRRAH
NCC123-125-153-090000-
/O.NEW.KRAH.SV.W.0288.110808T2307Z-110809T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
WESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CANDOR...OR 7 MILES SOUTHEAST OF TROY...
MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CANDOR...
EAGLE SPRINGS...
NORMAN...
DERBY...
FOXFIRE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3551 7978 3551 7972 3524 7935 3493 7976
3503 7988 3505 7988 3507 7991 3511 7992
3512 7995 3511 7997 3519 8006 3524 8010
3527 8010
TIME...MOT...LOC 2308Z 319DEG 21KT 3531 7978
$$
VINCENT5 follow-up statements
610
WWUS52 KRAH 082314
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT MON AUG 8 2011
NCC123-125-153-090000-
/O.CON.KRAH.SV.W.0288.000000T0000Z-110809T0000Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
714 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN RICHMOND...WESTERN MOORE AND MONTGOMERY COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CANDOR...OR 8 MILES SOUTHEAST OF TROY...MOVING SOUTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... COVINGTON...EAGLE
SPRINGS...NORMAN...SEVEN LAKES...ELLERBE...DERBY...FOXFIRE...
TAYLORTOWN...WHISPERING PINES...ROCKINGHAM AND PINEHURST.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3551 7978 3551 7972 3524 7935 3493 7976
3503 7988 3505 7988 3507 7991 3511 7992
3512 7995 3511 7997 3519 8006 3524 8010
3527 8010
TIME...MOT...LOC 2313Z 318DEG 17KT 3529 7977
$$
VINCENT898
WWUS52 KRAH 082328
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT MON AUG 8 2011
NCC123-125-153-090000-
/O.CON.KRAH.SV.W.0288.000000T0000Z-110809T0000Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
728 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN RICHMOND...WESTERN MOORE AND SOUTHEASTERN MONTGOMERY
COUNTIES...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NORMAN...OR 14 MILES SOUTHEAST OF TROY...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEVEN LAKES...
ELLERBE...DERBY...FOXFIRE...TAYLORTOWN...WHISPERING PINES...PINEHURST
AND ROCKINGHAM.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3526 8006 3546 7975 3548 7969 3524 7935
3493 7976 3503 7988 3505 7988 3507 7991
3511 7992 3512 7995 3511 7997 3519 8006
TIME...MOT...LOC 2328Z 317DEG 23KT 3523 7970
$$
VINCENT151
WWUS52 KRAH 082335
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT MON AUG 8 2011
NCC123-125-153-090000-
/O.CON.KRAH.SV.W.0288.000000T0000Z-110809T0000Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
735 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN RICHMOND...WESTERN MOORE AND SOUTHEASTERN MONTGOMERY
COUNTIES...
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DERBY...
OR 15 MILES WEST OF SOUTHERN PINES...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELLERBE...FOXFIRE...
TAYLORTOWN...WHISPERING PINES...ROCKINGHAM AND PINEHURST.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3545 7966 3524 7935 3493 7976 3503 7988
3505 7988 3507 7991 3511 7992 3512 7995
3511 7997 3519 8005
TIME...MOT...LOC 2335Z 315DEG 23KT 3519 7965
$$
VINCENT279
WWUS52 KRAH 082346
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT MON AUG 8 2011
NCC123-125-153-090000-
/O.CON.KRAH.SV.W.0288.000000T0000Z-110809T0000Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
746 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN
MONTGOMERY COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DERBY...
OR 13 MILES WEST OF SOUTHERN PINES...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... TAYLORTOWN...
ROCKINGHAM...WHISPERING PINES AND PINEHURST.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3493 7976 3503 7988 3505 7988 3507 7991
3511 7992 3512 7995 3511 7997 3514 8001
3515 8001 3542 7961 3524 7935
TIME...MOT...LOC 2347Z 313DEG 23KT 3514 7960
$$
VINCENT943
WWUS52 KRAH 082353
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT MON AUG 8 2011
NCC123-125-153-090003-
/O.EXP.KRAH.SV.W.0288.000000T0000Z-110809T0000Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
753 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHMOND...WESTERN
MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES EXPIRES AT 800 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3493 7976 3503 7988 3505 7988 3507 7991
3511 7992 3512 7995 3511 7997 3514 8001
3515 8001 3542 7961 3524 7935
TIME...MOT...LOC 2353Z 313DEG 23KT 3511 7957
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:27 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 8, 6:27 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 627 PM EDT MON AUG 8 2011 .SYNOPSIS... A HOT AND HUMID AIR MASS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL INCREASE THE THREAT FOR SHOWERS AND STORMS LATE TUESDAY INTO TUESDAY NIGHT. A PASSAGE OF A WEAK SURFACE BOUNDARY WEDNESDAY WILL USHER IN A SLIGHTLY COOLER AIR MASS...RESULTING IN NEAR NORMAL TEMPERATURES THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 627 PM MONDAY... HEAT ADVISORY CANCELED. HEAT INDICES STAYED BELOW 105 AS DEW POINTS MIXED OUT INTO THE 60S. CURRENT HEAT INDICES WERE 95 OR BELOW. CONVECTION CHANCES... THEY ARE HIGHEST OVER THE SW PIEDMONT OUT AHEAD OF CURRENT OUTFLOW RAPIDLY MOVING SE DOWN THE YADKIN RIVER INTO STANLY/MONTGOMERY COUNTIES. ADDITIONAL CONVECTION OVER THE NORTHERN MOUNTAINS AROUND BOONE SHOULD PROPAGATE MORE SOUTH THAN EAST INFLUENCED BY THE PREVIOUS CONVECTION. THUS... HIGHEST CHANCE WILL BE ACROSS THE FAR WESTERN PIEDMONT. CONVECTION (OTHER THAN AN ISOLATED SHOWER OR STORM - LESS THAN 10 PERCENT CHANCE OF MEASURABLE RAIN FOR ANY ONE SPOT) IS NOT EXPECTED IN THE CENTRAL OR EAST. SKIES MOSTLY TO PARTLY CLOUDY THIS EVENING... BECOMING MOSTLY CLEAR. LOWS 70-75. -BADGETT && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 240 PM MONDAY... WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME FOR TUESDAY. INCREASING MOISTURE AND SOME CLOUDS WILL INTERFERE WITH INSOLATION. LOW LEVEL THICKNESSES ARE FORECAST EIGHT METERS OR SO LOWER TUESDAY AFTERNOON. WITH CONTINUED WEST FLOW AND A NEARLY STATIC AIR MASS... DEWPOINTS SHOULD FALL TO SIMILAR LEVELS TUESDAY AFTERNOON AS TODAY. NO CENTRAL NORTH CAROLINA SITE WAS ABOVE 104 HEAT INDEX AT 2 PM TODAY. AFTERNOON TEMPERATURES SIMILAR TO A TOUCH COOLER AT MID 90S NORTHWEST AND UPPER 90S TO NEAR 100 ELSEWHERE. SHORT WAVE IN THE UPPER MIDWEST SHOULD NOT IMPACT CENTRAL NORTH CAROLINA UNTIL LATE TUESDAY AFTERNOON. AS USUAL MODEL DIFFERENCES IN THE LOW LEVEL FLOW DETERMINE MODEL PRECIPITATION PLACEMENT TUESDAY. WITH BEST LOW LEVEL DIRECTIONAL CONVERGENCE LIKELY OVER OUR NORTH PARTS... WILL SLIGHTLY FAVOR NORTH PARTS... BUT STILL NO MORE THAN A ONE IN FOUR RAIN CHANCE. THE SURFACE TROUGH EXITS TO OUR EAST SHORTLY AFTER MIDNIGHT AND EXPECT THE EARLY MORNING HOURS OF WEDNESDAY TO BE DRY. OVERNIGHT LOWS COOLER THAN MONDAY NIGHT WITH FALLING LOW LEVEL THICKNESSES AND NORTH FLOW... AT UPPER 60S TO NEAR 73. A SURFACE TROUGH IS EXPECTED TO PUSH THROUGH THE AREA EARLY WEDNESDAY MORNING AS A SHORTWAVE TROUGH PUSHES EAST THROUGH THE LOWER GREAT LAKES TOWARD NEW ENGLAND...WITH DRIER AND MORE SEASONABLE AIR TO FOLLOW THROUGH THE END OF THE WEEK. THE ECMWF AND GFS LAG THE SOUTHERN END OF THE TROUGH ACROSS THE SOUTHEAST CWA WEDNESDAY AFTERNOON..ALLOWING FOR SOME LOW LEVEL CONVERGENCE AND WEAK AFTERNOON DESTABILIZATION. MID LEVEL MOISTURE DRIES OUT RAPIDLY BY WEDNESDAY AFTERNOON HOWEVER...SO ANY REDEVELOPMENT ALONG THE TROUGH SHOULD BE VERY ISOLATED. THE EXPECTED DOWN TICK IN TEMPERATURES BEHIND THIS SYSTEM WILL HOLD OFF UNTIL THURSDAY...AS GUIDANCE IS CONSISTENT WITH LOW LEVEL THICKNESSES NEAR 1435M OVER THE CWA. FORECAST HIGHS ARE 91 TO 95. THE SURGE OF MORE STABLE...AND EVENTUALLY COOLER...AIR WILL ARRIVE WEDNESDAY NIGHT AD THICKNESSES ARE FORECAST TO DROP ANYWHERE FROM 20 TO 40M TO BELOW 1420M (NEAR NORMAL) BY THURSDAY MORNING. THIS WILL PUSH THE TROUGH OFFSHORE...AS HIGH PRESSURE BUILDS ACROSS THE OHIO VALLEY REGION. LOWS 74 TO 69. NO PRECIPITATION EXPECTED THURSDAY WITH HIGH PRESSURE IN PLACE AND PWS BELOW ONE INCH. HIGHS 88 TO 92. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 240 PM MONDAY... THE ADVERTISED PATTERN CHANGE THAT HAS BEEN WELL AGREED UPON BY MEDIUM RANGE MODELS WILL HOLD THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...AS A SERIES OF SHORTWAVES FEED AN UPPER LEVEL DEVELOPING NEAR THE HUDSON BAY WITH RIDGING IN THE WESTERN US. THIS WILL PROVIDE A GENERAL NORTHWESTERLY FLOW ACROSS THE REGION...WITH A SERIES OF DISTURBANCES TRACKING SOUTHEAST ACROSS THE MIDWEST. A SMALL AMOUNT OF MOISTURE RETURN IS POSSIBLE FRIDAY...BUT HAVE LEFT THE FORECAST DRY UNTIL A MORE SIGNIFICANT WAVE DIGS INTO THE MID ATLANTIC REGION SATURDAY AND SUNDAY. MODELS DO DIVERGE WITH THE DETAILS OF THIS WEEKEND SYSTEM...WITH THE ECMWF BEING THE PREFERRED DEEPER AND SLOWER SOLUTION. THIS SOLUTION WILL LEAD TO A DECENT CHANCE OF SHOWERS AND STORMS SATURDAY INTO SUNDAY AND TEMPERATURES REMAINING AT OR EVEN SLIGHTLY BELOW NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 205 PM... GENERALLY VFR THROUGH THE TAF PERIOD. HOWEVER AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE EARLY EVENING TO MIDNIGHT. WHILE VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE TUESDAY AFTERNOON THROUGH FRIDAY...THERE WILL BE A THREAT FOR MVFR CEILING AND VISIBILITY IN THE VICINITY OF CONVECTION LATE TUESDAY INTO THE LATE EVENING. DRY UNTIL RAIN CHANCES SLOWLY INCREASE FRIDAY AFTERNOON INTO SATURDAY EVENING... THOUGHT STILL ENDING UP AT LESS THAN ONE IN THREE. MVFR FOG AROUND SUNRISE ONLY IN THE MOST FAVORED LOCATIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ028-042-043- 077-078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...BADGETT SHORT TERM...RLH/SMITH LONG TERM...SMITH
Hazardous weather outlook, Aug 8, 6:24 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 624 PM EDT MON AUG 8 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-092230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 624 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 4:25 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT MON AUG 8 2011
NCZ021-038-082130-
DAVIDSON-FORSYTH-
425 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST FORSYTH AND
NORTHERN DAVIDSON COUNTIES THROUGH 530 PM EDT...
AT 424 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES
WEST OF DONNAHA...OR ABOUT 8 MILES WEST OF EAST BEND...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HUNTSVILLE...
LEWISVILLE...CLEMMONS...ARCADIA...AND...MIDWAY...WELCOME.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3612 8050 3614 8044 3626 8045 3596 8004
3590 8005 3571 8037 3574 8046 3584 8049
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8050
3608 8052
TIME...MOT...LOC 2024Z 313DEG 26KT 3621 8063
VINCENTSpecial weather statement, Aug 8, 5:31 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON AUG 8 2011
NCZ038-039-082215-
DAVIDSON-RANDOLPH-
531 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND SOUTHWEST
RANDOLPH COUNTIES THROUGH 615 PM EDT...
AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...AND MARTHA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3585 8043 3585 8039 3588 8041 3602 8020
3565 7979 3550 8004 3550 8019 3555 8022
3558 8021 3565 8031 3570 8034 3571 8033
3572 8036 3583 8043
TIME...MOT...LOC 2131Z 320DEG 23KT 3582 8027
VINCENTSpecial weather statement, Aug 8, 6:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT MON AUG 8 2011
NCZ074-075-084-090000-
MONTGOMERY-MOORE-RICHMOND-
657 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 800 PM EDT...
AT 657 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TROY...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BISCOE...CANDOR...EAGLE
SPRINGS...NORMAN...DERBY...DERBY...AND...FOXFIRE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3531 8008 3533 8008 3534 8007 3551 7978
3551 7972 3523 7945 3498 7981 3509 7992
3511 7992 3512 7995 3529 8009
TIME...MOT...LOC 2257Z 316DEG 18KT 3536 7987
VINCENTLocal storm report, Aug 8, 7:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST ASHEBORO MUNICIPAL APT 35.65N 79.90W
08/08/2011 M52 MPH RANDOLPH NC AWOS
KHBI AWOS GUSTED TO 52 MPH AT 635 PM.
&&
EVENT NUMBER RAH1101158
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:12 PM EDT | Special Weather Statement | RAH | Randolph | 33 min |
| Aug 7, 8:18 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Aug 7, 8:27 PM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Aug 7, 8:58 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
| Aug 7, 9:07 PM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Aug 7, 9:23 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 52 min |
| Aug 7, 10:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Moore | 52 min |
| Aug 7, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Aug 8, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Aug 8, 5:31 PM EDT | Special Weather Statement | RAH | Davidson | 44 min |
| Aug 8, 6:57 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.